# SDR 96ZZZX5404

- Difficulty date: October 9, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N37U
- Make and model: Cessna 414A
- Aircraft serial: 414A0010
- Engine: Cont TSIO520NB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 643207
- Condition: Cracked
- Location: Nr 2 Main
- Part time: 1,379 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REMOVAL OF CYLINDER NR 4 DUE TO A LEAKING EXHAUST VALVE, A 4 INCH CRACK WAS FOUND STARTING AT THE NR 2 MAIN JOURNAL.  THIS CRACK STARTED AT THE BEARING SURFACE AND PROGRESSED TO THE INSIDE OF THE CASE BETWEEN CYLINDERS NR 2 AND 4.  NO EVIDENCE OF A CRACK WAS FOUND ON THE OUTSIDE OF THE CASE.  SUBMITTER STATED THIS IS THE 3RD CRACK FOUND IN THIS AREA ON 3 DIFFERENT ENGINES.
